Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 16, 2010, 10:45 PM CDT for Wayne County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 10:45 PM CDT (03:45 UTC)
- Expired
- May 17, 2010, 12:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, TN
The radar
The Nashville radar (KOHX), 154 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
769
WGUS54 KOHX 170345
FFWOHX
TNC181-170545-
/O.NEW.KOHX.FF.W.0020.100517T0345Z-100517T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 PM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 1245 AM CDT
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFTON...
AND THE EAGLE CREEK WILDLIFE MANAGEMENT AREA. RAINFALL OF UP TO
2 INCHES HAS ALREADY FALLEN OVER PARTS OF THE WARNED AREA AND MORE
HEAVY RAIN IS EXPECTED TO FALL DURING THE NEXT ONE TO TWO HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3501 8798 3538 8800 3541 8797 3542 8800
3546 8800 3548 8783 3549 8781 3548 8765
3545 8764 3542 8757 3518 8757 3515 8759
3504 8759 3504 8761 3501 8761
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 16, 10:30 PM CDT, 15 minutes earlier.
Area forecast discussion, May 16, 10:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 PM CDT SUN MAY 16 2010 .MESOSCALE UPDATE... MERGING CELLS APPROACHING NORTHWEST WAYNE COUNTY AT 0326Z. FFMP SHOWING HEAVY RAINFALL RATES ACROSS NORTHWEST WAYNE CO FROM CLIFTON TO ROSS CREEK LANDING. EXPECT THIS TO CONTINUE AND MOVE EAST NEXT HALF HOUR. FFMP SHOWING RAINFALL RATES AROUND 2 INCHES PER HOUR THESE AREAS. WILL CONTINUE TO MONITOR CLOSELY. BOYD && .PREV DISCUSSION... /ISSUED 912 PM CDT SUN MAY 16 2010/ UPDATE... WILL BUMP UP POPS FOR FAR WESTERN ZONES WITH AREA OF CONVECTION OVER WRN TN HOLDING TOGETHER AS IT PUSHES E. COULD BE SOME HEAVY RAINS IN ISOLATED AREA...JUST WHAT WE DON'T NEED. MAG PREV DISCUSSION... /ISSUED 804 PM CDT SUN MAY 16 2010/ MESOSCALE UPDATE... BEEN KEEPING TABS ON QUASI-LINEAR MCS MOVING EASTWARD AROUND 30KTS THROUGH WESTERN TN AND NORTHERN MS. LINE OF STORMS IN NORTHERN MS SHOWING BOWING WITH GOOD DRYING BEHIND BOW. THIS HAS BEEN TRACKING DUE EAST WITH CONSISTENCY SO EXPECT THIS FEATURE TO STAY SOUTH OF MID STATE. MUCAPE OF 2000 J/KG NOW ACROSS WEST TN DOWN AND INTO NORTHEAST MS AHEAD OF LINE. 17/00Z OHX RAOB SHOWING PRECIPITABLE WATER AT 1.68 INCHES WITH MILLERS TOTAL TOTALS AT 51. OHX SOUNDING HAS BOGUS DATA NEAR SURFACE (VERY LARGE SUPERADIABATIC LAPSE RATE). SHOWERS AND STORMS WILL NOT FIND AS MUCH INSTABILITY TO WORK WITH AS THEY MOVE INTO WESTERN MIDDLE TN LATER THIS EVENING...BUT LOCALLY HEAVY RAINFALL AND GUSTY WINDS STILL POSSIBLE WITH THESE STORMS. BOYD PREV DISCUSSION... /ISSUED 320 PM CDT SUN MAY 16 2010/ DISCUSSION...WILL KEEP THE FLOOD WATCH UP AND LET IT EXPIRE AT 7 PM. THE SFC LOW IS LOCATED IN THE VICINITY OF MONTGOMERY...DICKSON AND HOUSTON COUNTIES AND IS MOVING SLOWLY ENEWD. AREAS NEAR AND EAST OF THE SFC LOW WILL SEE THE MOST SHOWER AND TSTM ACTIVITY. DIURNAL TREND SHOULD DIMINISH ACTIVITY SIGNIFICANTLY AFTER 7 PM. THE PRESSURE PATTERN HAS A 2ND LOW CENTER JUST NORTH OF THE ARKLATEX...MOVING NEWD. LOCAL WRF MODEL INDICATES THAT THE CONVECTION ASSOCIATED WITH THIS FEATURE WILL MOVE INTO THE WRN PORTION OF THE AREA AROUND 11 PM...BUT WILL BE RATHER WEAK AND ISOLATED. MODEL INDICATES THAT THE HEAVIER PRECIP WILL BE IN SW KY... SE MO AND SRN IL. THE 2ND LOW IS EXPECTED TO PASS THROUGH KY TOMORROW AND THEN ON INTO THE UPPER OHIO VALLEY MON NGT AND TUE. DRIER AIR IS EXPECTED TO PUSH INTO THE AREA AROUND THE SOUTH SIDE OF THE LOW LATE TONIGHT AND MON. NEXT SYSTEM IS STILL OFF THE LEFT COAST AND SHOULD MOVE INTO THE ROCKIES ON TUE AND INTO THE PLAINS ON WED NGT. MODELS ATTEMPTS TO SPIT OUT VARIOUS WEAK IMPULSES DOWNSTREAM...BUT DECIDE TO KEEP THE FORECAST DRY FROM TUE NGT TO WED NGT. THIS SYSTEM PULLS CLOSE ENOUGH ON THU TO GENERATE A CHANCE OF RAIN ON THU. THE CHANCE OF RAIN WILL CONTINUE THROUGH SAT UNTIL IT PULLS FAR ENOUGH EAST OF THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 16, 5:39 AM CDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 539 AM CDT SUN MAY 16 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-171200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 539 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE MID STATE. SOME HEAVY RAINFALL WILL OCCUR TODAY...ESPECIALLY NORTHWEST OF A LINE FROM LAWRENCEBURG TO COOKEVILLE. 1 TO 2 INCHES OF RAIN WILL FALL...WITH LOCALLY 2 TO 4 INCHES FROM HEAVIER DOWNPOURS. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE NORTHWEST TWO THIRDS OF THE MID STATE THROUGH 700 PM. ALSO...ISOLATED SEVERE STORMS MAY DEVELOP...WITH LARGE HAIL AND LOCALLY STRONG WINDS. THE RAIN AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY BY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TODAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, May 16, 8:56 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 856 PM CDT SUN MAY 16 2010 TNZ005-022>024-056-093-170300- BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-WAYNE- 856 PM CDT SUN MAY 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... PERRY...STEWART AND WAYNE COUNTIES... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF MURRAY TO 5 MILES SOUTH OF PINEFLAT...OR ALONG A LINE EXTENDING FROM MURRAY TO 22 MILES SOUTH OF SAVANNAH...MOVING EAST AT 15 MPH. STORMS ARE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AS THEY MOVE FIRST INTO BENTON COUNTY AND THEN OTHER COUNTIES ALONG THE TENNESSEE RIVER IN FAR WESTERN MIDDLE TENNESSEE. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE SLSO EXPECTED WITH THE STRONGER STORMS. BOYD
Special weather statement, May 16, 10:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1039 PM CDT SUN MAY 16 2010 TNZ056>058-093-094-170430- HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE- 1039 PM CDT SUN MAY 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LAWRENCE...LEWIS... PERRY AND WAYNE COUNTIES... AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND THUNDERSTORMS THAT WERE PRODUCING HEAVY RAINFALL ACROSS NORTHWEST WAYNE COUNTY FROM JUST SOUTH OF CLIFTON EAST THROUGH THE EAGLE CREEK WILDLIFE MANAGEMENT AREA. THIS AREA IS BEING MONITORED CLOSELY FOR THE POTENTIAL FOR FLASH FLOODING. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 33 min |
| May 17, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 36 min |
| May 17, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 39 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.